MAUDE Adverse Event Report: ARTHREX, INC. BONE TAP, CORTICAL; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. BONE TAP, CORTICAL; ORTHOPEDIC MANUAL SURG INSTR
Model Number BONE TAP, CORTICAL
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed.One unpackaged ar-13437, batch 562002 tap was returned for investigation.Visual inspection as well attempts at functional testing identified that the tap was lodged within the ar-13438, batch 561240 handle and could not be disengaged.As such, the inner diameter of the handle's mating feature could not be analyzed.No damage was noted to the visible end of the ar-13437.The most likely cause for the reported failure can be attributed to user error of the device due to prying/leveraging the device during insertion.
 
Event or Problem Description
It was reported that after a high tibial osteotomy procedure, the facility could not get the bone tap to disengage from the handle.

Brand Name
BONE TAP, CORTICAL
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19286313
Report Number1220246-2024-03088
Device Sequence Number8360800
Product Code LXH
UDI-Device Identifier00888867013117
UDI-Public00888867013117
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBONE TAP, CORTICAL
Device Catalogue NumberAR-13437
Device Lot Number562002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2021
Initial Report FDA Received Date05/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/18/2020
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown